What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at May 3, 4:06 PM EST, 42 minutes earlier.
Area forecast discussion, May 3, 4:06 PM EST, 42 minutes before
Area Forecast Discussion
National Weather Service State College PA
506 PM EDT Fri May 3 2019
.SYNOPSIS...
A cold front will push across the region late tonight, but
will become stationary just to our south. A wave of low pressure
will push east along the old front Saturday night. Drier and
slightly cooler weather is expected for late Sunday through
Tuesday as high pressure settles in.
&&
.NEAR TERM /UNTIL 2 AM SATURDAY MORNING/...
SVR watch 125 issued for the srn tier of counties west of the
low clouds/stable layer over the eastern counties. The showers
and storms across the north right now do not have quite the CAPE
but a good amount of effective shear.
The storms over the north are barely making ltg, but are
training over the srn part of Tioga Co. Thus, we will need to
keep a keen eye on all the developing storms this evening. Heavy
rain is possible out of these storms as PWATs are over an inch
everywhere and over 1.5 inches in the srn tier. WPC MRGL risk
for flooding lines up nicely with the current and then expected
storms. Things are growing well, now, and should be able to soak
up some water. Still, 1hr FFG is near an inch in the Laurels
and the NErn mtns, too. Most locations are >=1.5 inches.
Cluster of storms associated with a strong vort max over wrn WV
will continue to slide to the east and hit the good CAPE over
our srn counties. The heaviest rain is concentrated over the SC
counties for the 8PM- 1AM time frame. Don't have enough
confidence in the threat for widespread flooding to post a FF
watch at this point.
&&
.SHORT TERM /2 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
The storms will slide eastward as the short wave goes with the
flow tonight. It will get pretty murky and foggy tonight over
much of the area. Low clouds should keep worry for a dense fog
advy away from most of the area, but those ridge tops could be
pea soup. The fog and low clouds linger through the morning in
most places. Only the SE looks like it will have any kind of
improvement by early afternoon thanks to a developing, but
light, downslope NW wind.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Central PA has been experiencing a stretch of unsettled
weather recently, and next week looks no different.
A wave of low pressure will lift out of the Tennessee Valley to
a position near the Delmarva Peninsula by Sunday morning. This
will bring a period of steady rain across south-central PA
Saturday night into early Sunday. Slowly improving conditions
are expected Sunday, as low pressure pulls off the East Coast.
Monday should be a mainly dry day, between weather systems. On
Tuesday, a weakening cold front will slip southeastward from the
Great Lakes into the area late in the day, accompanied by
scattered showers and thunderstorms.
This front will stall just south of the region on Wednesday,
before returning north as a warm front on Thursday. The week
looks like it will end on an unsettled note, as waves of low
pressure ride along a frontal boundary that is stalled in the
vicinity of the Mid-Atlantic states.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
Updated the TAFS late this aft.
Areas to the east not real warm, so threat of showers and
storms lower.
I did leave mention of storms in across the southeast at
sites like MDT and LNS.
Shower east of UNV died, so cut back on activity for UNV and
AOO.
Earlier discussion below.
Improvement will only last a little longer in the cloudy/cool
eastern terminals as SHRA/TSRA are expected to arrive in the
next 5-6hrs. Gusty wind is possible in the storms, but MDT/LNS
might still be too stable for much of a worry for severe wind
gusts. Biggest story will be the lowering cigs and visbys
overnight. After the rain moves to the east, the wind will go
calm for the most part. Expect almost all terminals to go to IFR
and at least half to go to LIFR conditions. Patchy drizzle is
also possible. Only a slow improvement is expected Sat. The SErn
terminals should break out first as a NW wind starts up.
.Outlook...
Sat night...Rain spreading SW to NE Sat night with MVFR to IFR.
Sun...Rain/restrictions with drying trend into Sunday night.
Mon-Tue...Mainly VFR.
Tues PM-Wed...Mainly VFR. Showers poss nrn half.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until midnight EDT tonight for PAZ026-
034>036-064.
&&
SYNOPSIS...Dangelo
NEAR TERM...Dangelo
SHORT TERM...Dangelo
LONG TERM...Evanego
AVIATION...Dangelo/Martin
Hazardous weather outlook, May 3, 3:17 PM EST, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
417 PM EDT Fri May 3 2019
PAZ004>006-010-011-042030-
Warren-McKean-Potter-Elk-Cameron-
417 PM EDT Fri May 3 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ012-017>019-037-041-042-045-046-049>053-058-042030-
Northern Clinton-Clearfield-Northern Centre-Southern Centre-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Schuylkill-
417 PM EDT Fri May 3 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Isolated thunderstorms could produce gusty winds and heavy rainfall.
The heavy rain could lead to minor flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Heavy rainfall is possible on Saturday evening and night, which
may lead to minor flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ034>036-064-042030-
Bedford-Fulton-Franklin-Adams-
417 PM EDT Fri May 3 2019
...SEVERE THUNDERSTORM WATCH 125 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Severe Thunderstorm Watch.
Flash Flood Watch.
Some of the thunderstorms may also produce heavy rainfall, which
could lead to minor flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Heavy rainfall is possible on Saturday evening and night, which
may lead to minor flooding.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ024-025-027-028-056-057-059-063-065-066-042030-
Cambria-Blair-Mifflin-Juniata-Perry-Dauphin-Lebanon-Cumberland-York-
Lancaster-
417 PM EDT Fri May 3 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Scattered strong to severe thunderstorms with gusty winds and small
hail are possible.
Some of the thunderstorms may also produce heavy rainfall, which
could lead to minor flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Heavy rainfall is possible on Saturday evening and night, which
may lead to minor flooding.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ026-042030-
Huntingdon-
417 PM EDT Fri May 3 2019
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Flash Flood Watch.
Scattered strong to severe thunderstorms with gusty winds and small
hail are possible.
Some of the thunderstorms may also produce heavy rainfall, which
could lead to minor flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Heavy rainfall is possible on Saturday evening and night, which
may lead to minor flooding.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ033-042030-
Somerset-
417 PM EDT Fri May 3 2019
...SEVERE THUNDERSTORM WATCH 125 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Severe Thunderstorm Watch.
Some of the thunderstorms may also produce heavy rainfall, which
could lead to minor flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Heavy rainfall is possible on Saturday evening and night, which
may lead to minor flooding.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, May 3, 3:34 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service State College PA
434 PM EDT Fri May 3 2019
PAZ033-034-032115-
Bedford PA-Somerset PA-
434 PM EDT Fri May 3 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD AND SOMERSET
COUNTIES UNTIL 515 PM EDT...
At 433 PM EDT, Doppler radar indicated a strong thunderstorm over
Frostburg, moving northeast at 35 mph.
Pea size hail and winds in excess of 40 mph are possible.
Locations impacted include...
Lake Gordon, Hyndman, Ellerslie and Wellersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3972 7896 3997 7877 3974 7844 3972 7849
TIME...MOT...LOC 2033Z 224DEG 29KT 3965 7889
Colbert
Special weather statement, May 3, 4:13 PM EST, 35 minutes before
Special Weather Statement
National Weather Service State College PA
513 PM EDT Fri May 3 2019
PAZ034-032200-
Bedford PA-
513 PM EDT Fri May 3 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD COUNTY UNTIL
600 PM EDT...
At 512 PM EDT, Doppler radar indicated a strong thunderstorm near
Clearville, moving northeast at 10 mph.
Half inch hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Clearville, Buffalo Mills, Lake Gordon, Hyndman, Manns Choice and
Rainsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3979 7877 3983 7875 3988 7876 4004 7865
3989 7827 3984 7829 3972 7860 3972 7866
TIME...MOT...LOC 2112Z 220DEG 10KT 3985 7847
ColbertSpecial weather statement, May 3, 4:36 PM EST, 12 minutes before
Special Weather Statement
National Weather Service State College PA
536 PM EDT Fri May 3 2019
PAZ034-035-032215-
Bedford PA-Fulton PA-
536 PM EDT Fri May 3 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD AND FULTON
COUNTIES UNTIL 615 PM EDT...
At 536 PM EDT, Doppler radar indicated a strong thunderstorm near
Saluvia. This storm was nearly stationary.
Half inch hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Breezewood, Everett, Harrisonville, Crystal Springs, Wells Tannery,
Valley-Hi, Saluvia and Sideling Hill Rest Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3992 7813 3991 7832 3997 7848 4012 7813
3999 7792
TIME...MOT...LOC 2136Z 231DEG 3KT 3996 7813
ColbertSpecial weather statement, May 3, 4:42 PM EST, 6 minutes before
Special Weather Statement
National Weather Service State College PA
542 PM EDT Fri May 3 2019
PAZ034-032215-
Bedford PA-
542 PM EDT Fri May 3 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BEDFORD COUNTY UNTIL
615 PM EDT...
At 542 PM EDT, Doppler radar indicated a strong thunderstorm over
Bedford, moving northeast at 25 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Bedford, New Enterprise, Osterburg, St. Clairsville, Cessna, Manns
Choice and Hopewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3996 7849 4001 7861 4021 7851 4013 7825
TIME...MOT...LOC 2142Z 205DEG 21KT 4002 7851
Colbert
Special weather statement, May 3, 4:46 PM EST, 2 minutes before
Special Weather Statement
National Weather Service State College PA
546 PM EDT Fri May 3 2019
PAZ026>028-056-032215-
Perry PA-Juniata PA-Huntingdon PA-Mifflin PA-
546 PM EDT Fri May 3 2019
...SPECIAL WEATHER STATEMENT...
At 544 PM EDT, Doppler radar indicated a strong thunderstorm near
Rockhill Furnace, moving northeast at 25 mph. Other storms are
forming to the south of this storm.
Half inch hail and winds in excess of 30 mph are possible.
Locations impacted include...
Lewistown, Mount Union, Honey Grove, Spruce Hill, Strodes Mills,
Juniata Terrace, Rockhill Furnace, East Waterford, Blacklog,
Perulack, Big Spring State Park, Walnut, Loysville, Three Springs,
Mapleton, Orbisonia, Saltillo, McVeytown, Mill Creek and Kistler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4014 7802 4040 7804 4062 7754 4032 7732
4024 7764 4026 7765 4026 7767 4027 7766
4029 7767 4021 7777
TIME...MOT...LOC 2144Z 240DEG 49KT 4029 7785
Martin